Virginia, 2006Flood in Virginia, June 24, 2006
June 24, 2006 · NWS AKQ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 24, 9:36 PM EST, 54 minutes earlier.
Area forecast discussion, Jun 24, 9:36 PM EST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1036 PM EDT SAT JUN 24 2006
.SHORT TERM /REST OF TONIGHT/...
ANOTHER BUSY NIGHT...WITH SLOW MOVING CLUSTERS AND LINES OF
THUNDERSTORMS...ALTHOUGH INTENSITY AND COVERAGE OF STORMS SOMEWHAT
LESS THAN LAST NIGHT. SPOTTER REPORT OF 6 INCHES OF RAIN IN TWO
HOURS...NEAR VULTAIRE IN NORTHAMPTON COUNTY...MATCHES WELL WITH
RADAR ESTIMATES OF 6 TO 8 INCHES THERE.
FOR THE REST OF THE NIGHT...INCREASING LOW LEVEL JET AND CONTINUED
WARM MOIST AIRMASS...SHOULD KEEP SHOWER AND TSTM ACTIVITY GOING
OVERNIGHT...WITH BETTER FORCING OVER NORTHERN SECTIONS.
ELSEWHERE...WILL BE MORE SCATTERED IN NATURE. HAVE GONE LIKELY
POPS NORTH...BUT LOW CHANCE S. STILL SOME RISK OF LOCALIZED
FLOODING FOR NW COUNTIES...AND WILL CONTINUE TO ISSUE SPECIAL
WEATHER STATEMENTS...AND POSSIBLE ADVISORIES AND/OR WARNINGS AS NEEDED.
&&
.PREV DISCUSSION...
(ISSUED 306 PM EDT SAT JUN 24 2006)
SHORT TERM /TONIGHT THROUGH MONDAY/...
CNVTN DVLPG CURRENTLY...ESP N AND E SXNS OF FA. CANNOT REALLY
PINPOINT AREAS FAVORED FOR PCPN OVRNGT...SO HV JUST GONE W/
BLANKET LIKELY POPS. MSTR RMNG COPIOUS OVR RGN THROUGH THE
NGT...THEN MDLS TREND TO BUILDING RDG OFFSHR WWD TO THE CST...AND
PUSHING THE MSTR AXIS WNWWD STARTING SUN AND CONTG INTO MON. THIS
WNWWD PUSH WOULD RESULT IN HIEST POPS TO OUR WNW...ALTHOUGH NOT
ENTIRELY CONFIDENT THAT ANY DRYING OF ATMOS FM THE E WOULD ALLOW
POPS TO BE ANY LESS THAN 30%.
HV INCLDD PTNTL FOR LCLLY HVY RA TNGT THROUGH MON...BULK OF CVRG
APRS TO BE DIURNALLY DRIVEN...THROUGH THE EVE HRS THIS EVE...AND
AGN SUN/MON...FAVORED GENLY W OF I95 BOTH DAYS. PWATS RMNG ARND
2...SLGTLY LWR CLSR TO THE CST SUN/MON.
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CANNOT GUARANTEE A PROLONGED BRK FM PCPN CHCS IN THE UPCOMING WK.
MDLS MON NGT INTO WED SUGG DVLPG WV OF LO PRES ACRS SE STATES...WHICH
WOULD TAKE A RUN TO THE NNE...ACCOMPANIED BY TRPCL MSTR PUSH NWD
ALG THE E CST (GFS INCRSS PWATS TO NR 2.5 BY LT TUE INTO WED). HV
CHOSEN TO CONT W/ LCL HVY RA PTNTL AND HI CHC POPS GIVEN THE
SYNOPTIC SETUP (TROUGH ALOFT JUST TO OUR W...STRNG RDG BUILDING TO
THE E...KPG DEEP MSTR PLUME INVOF E CST) INTO MIDWEEK. BY LT
WK...MED RNG GUID SHOWING MSTR AXIS SHIFT JUST OFFSHR OF THE
CST...WHL UPR LVL TROUGH DIVES SSE FM THE LAKES RGN. WL CONT AT
LEAST SLGT CHC POPS WED THROUGH THU...B4 INCRSG POPS TO CHC AS
NEXT CDFNT ATTEMPTS TO ENTER RGN B4 BEGINNING OF NEXT WKND.
AVIATION...
WIDESPREAD CLOUDS ACROSS THE MID ATLANTIC REGION
ASSOCIATED WITH STATIONARY FRONT AND SCATTERED SHOWERS/TSTMS.
PREDOMIATE VFR CONDITIONS OVER TAF SITES WITH TEMPO MVFR/IFR CIGS
AND VIS IN SHOWERS/TSTMS. MOST PRECIP OVER NE NC AND HAMPTON ROADS
AFFECTING ECG/ORF/PHF SITES AS STRONG LOW LEVEL FLOW OFF ATLANTIC
BRING MOISTURE FLUX INTO THE REGION. GOOD SLUG OF MOISTURE FAR WEST
COULD AFFECT CENTRAL VIRGINIA LATE TONIGHT. EXPECT MOSTLY MVFR CIGS
OVERNIGHT INTO SUNDAY. LITTLE CHANGE IN WEATHER FOR SUNDAY AS FRONT
REMAINS OVER THE REGION.
MARINE...
NO FLAGS TONIGHT/SUNDAY...WITH S TO SE FLOW...ALTHOUGH IT WILL BE
CLOSE ON BAY WITH ABOUT 15 KTS OR SO OF WIND. OVERALL EXPECT THIS
PATTERN TO PERSIST INTO MONDAY WITH A STALLED BNDRY NEAR/JUST NORTH
OF THE WATERS KEEPING SE TO S FLOW IN PLACE. SEAS EVENTUALLY LOOK TO
BUILD TO 5 FT ON COAST LATER MON INTO TUE AND WINDS INCREASE A BIT
MORE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SHORT TERM...REILLY
Hazardous weather outlook, Jun 24, 5:47 AM EST, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
647 AM EDT SAT JUN 24 2006
ANZ630>633-650-652-654-656-658-670-MDZ021>024-NCZ012>017-030>032-
VAZ072>078-081>100-251100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
647 AM EDT SAT JUN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND...SOUTHEAST MARYLAND...NORTHEAST
NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...EAST CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
STRONGER STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY
DOWNPOURS. RAINFALL AMOUNTS OF AN INCH PER HOUR WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.
MDZ025-NCZ102-VAZ048-049-060>071-079-080-251100-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-
DINWIDDIE-
647 AM EDT SAT JUN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY WEARS ON.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER TODAY INTO TONIGHT.
SLOW MOVING THUNDERSTORMS WILL TEND TO REDEVELOP OVER THE SAME
AREAS AND MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLOODING.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. IN
ADDITION TO THE POSSIBILITY OF HEAVY RAIN...A FEW OF THE STRONGER
STORMS COULD CONTAIN GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO
THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN
AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW
LYING FLOOD PRONE AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING.
WAMSLEY
In the hours before
Special weather statement, Jun 24, 6:19 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
719 PM EDT SAT JUN 24 2006
VAZ065-079-087-250015-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-
719 PM EDT SAT JUN 24 2006
...THUNDERSTORMS WITH HEAVY RAIN MOVING ALONG THE VIRGINIA...NORTH
CAROLINA BORDER...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS...FROM 3 MILES EAST OF BRUNSWICK
TO NEAR EMPORIA...SLOWLY DRIFTING WEST. THE STORMS WILL AFFECT MUCH
OF GREENSVILLE AND BRUNSWICK COUNTIES THROUGH 815 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY...AND
FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. WIND GUSTS UP TO 30
MPH WILL ALSO BE POSSIBLE IN A FEW SPOTS.
BROWN
Special weather statement, Jun 24, 6:36 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT SAT JUN 24 2006
VAZ049-061>064-069-071-072-250030-
CAROLINE VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING
WILLIAM VA-LOUISA VA-POWHATAN VA-
736 PM EDT SAT JUN 24 2006
...SCATTERED STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS...ONE JUST SOUTH OF KINGS DOMINION...WITH
ANOTHER ABOUT 10 MILES SOUTHWEST OF GOOCHLAND. THESE STORMS ARE
DRIFTING NORTHWEST AT LESS THAN 5 MPH.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED AND
FLOODING OF LOW LYING AREAS AND WIND GUSTS TO 35 MPH WILL BE
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
BROWN
Special weather statement, Jun 24, 7:34 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
834 PM EDT SAT JUN 24 2006
VAZ063-064-072-074-250130-
CAROLINE VA-ESSEX VA-HANOVER VA-KING WILLIAM VA-
834 PM EDT SAT JUN 24 2006
...STRONG THUNDERSTORM MOVING THROUGH CAROLINE COUNTY...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG A LINE FROM MILFORD TO SPARTA...MOVING
NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORT A.P.
HILL AT 905 PM EDT...SUPPLY AT 915 PM EDT...PORT ROYAL AT 925 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED...WITH
FLOODING OF LOW LYING AREAS AND WIND GUSTS TO 35 MPH POSSIBLE.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
BROWN
Local storm report, Jun 24, 8:38 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
938 PM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD VULTARE 36.52N 77.77W
06/24/2006 NORTHAMPTON NC TRAINED SPOTTER
HIGH WATER ON HWY 46 NEAR RIVER RD. SPOTTER MEASURED 6
INCHES OF RAIN OVER ABOUT A 2 HOUR PERIOD.
0830 PM FLOOD 2 S MARGARETTSVILLE 36.50N 77.35W
06/24/2006 NORTHAMPTON NC LAW ENFORCEMENT
HIGH WATER ON SEVERN AND SHARRON ROADS.
&&
DREILLYSpecial weather statement, Jun 24, 9:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 PM EDT SAT JUN 24 2006
VAZ049-063-064-250300-
CAROLINE VA-HANOVER VA-LOUISA VA-
1014 PM EDT SAT JUN 24 2006
AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER EAST CENTRAL LOUISA COUNTY...OR ABOUT
8 MILES EAST OF MINERAL...MOVING NORTH AT 10 MPH. LOCATIONS TO BE
AFFECTED BY THESE STORMS INCLUDE CUCKOO...BUMPASS AND MINERAL.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
44
Special weather statement, Jun 24, 10:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1125 PM EDT SAT JUN 24 2006
VAZ049-063-064-074-075-250415-
CAROLINE VA-ESSEX VA-HANOVER VA-LOUISA VA-WESTMORELAND VA-
1125 PM EDT SAT JUN 24 2006
AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM 13 MILES
NORTHEAST OF COLONIAL BEACH TO 15 MILES NORTHWEST OF ASHLAND...
MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
MILFORD AROUND 1140 PM.
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL RESULT
IN PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE.
44
Flood, Louisa
- When
- June 24, 10:30 PM EST to 11:00 PM EST
- Where
- Louisa County, 2 mi W of Locust Creek
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.978, -77.963 (the zone’s center; the record gives no point)
High water on Route 33 at the intersection of Routes 601 and 655.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Maryland, June 24 to 28, 20065 deaths · 1 injured · $5.5 million · 24 events
- Flash Flooding in Virginia, June 24 to 28, 2006$14 million · 37 events
- Flash Flood in New Jersey, June 24, 20061 death · 1 event
- Damaging Wind and Lightning Strikes in Georgia, June 24, 2006$116,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 24, 2006$105,000 · 1.75 in hail · 5 events
- Lightning Strike in North Dakota, June 24, 2006$125,000 · 1 event
- Hail and Damaging Wind in Iowa, June 24, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 24, 20062.5 in hail · 29 events
- Hail and Damaging Winds in Minnesota, June 24, 20061.75 in hail · 27 events
- Flash Flood in Kentucky, June 24, 2006$20,000 · 1 event
- Damaging Wind in Alabama, June 24, 2006$20,000 · 50 kt wind · 1 event
- Tornado and Hail in Wisconsin, June 24, 2006F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517060.